MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-352
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, "revised an exeter/mitch combination this morning".This pi is for the right hip.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The mitch trh acetabular system components are oem devices.Stryker orthopaedics is not the legal manufacturer of the mitch devices and does not have reporting responsibilities.However, since this device was used in conjunction with a stryker device they are being listed as associated devices.Cat # mac-9988-4652; lot # fm061600; description: std mitch trh cp sz 46/52; manufacturer: depuy.Cat # mmh-9988-0446; lot # fm070216; description: mitch trh md hd sz 46-4; manufacturer: depuy.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision involving an exeter stem was reported.The event was not confirmed.Method & results:  device evaluation and results: visual inspection of the device indicated that the device was returned in used condition.Scratches were observed on the device.This damage is consistent with time spent implanted in the body in contact with cement, followed by attempted explantation.No further surface discrepancies were observed.Clinician review: no medical records were received for review with a clinical consultant .Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.  conclusion: visual inspection of the device indicated that the device was returned in used condition.Scratches were observed on the device.This damage is consistent with time spent implanted in the body in contact with cement, followed by attempted explantation.No further surface discrepancies were observed.The event could not be confirmed as insufficient information was provided.Further information such as pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15707304
Report Number0002249697-2022-01577
Device Sequence Number5144821
Product Code JDI
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Model Number0580-1-352
Device Catalogue Number0580-1-352
Device Lot NumberG2005370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale